Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 27, NWS Burlington, VT

July 18, 20164 counties in Vermont; Clinton County, Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 18, 2016, 1:00 PM EDT for 4 counties in Vermont; Clinton County, Essex County, New York. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 1:00 PM EDT (17:00 UTC)
Expired
Jul 18, 2016, 2:00 PM EDT
In force
60 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, NY, Essex County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT

The radar

The Burlington radar (KCXX), 31 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 1:10 PM EDTHAIL 0.883 Ese South Hero, VT
Jul 18, 1:21 PM EDTTSTM WND DMG1 Nw Burlington, VTLARGE TREE BRANCHES DOWNED ON POLICE CRUISERS AT THE POLICE STATION. MINOR VEHICLE DAMAGE AND NO INJURIES. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 11:12 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

222 
WUUS51 KBTV 181700
SVRBTV
NYC019-031-VTC007-011-013-015-181800-
/O.NEW.KBTV.SV.W.0027.160718T1700Z-160718T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
100 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  LAMOILLE COUNTY IN NORTHWESTERN VERMONT...
  SOUTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
  NORTHERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
  SOUTHWESTERN FRANKLIN COUNTY IN NORTHWESTERN VERMONT...

* UNTIL 200 PM EDT

* AT 1259 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AUSABLE
  POINT...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...PLATTSBURGH
  INTERNATIONAL AIRPORT...BURLINGTON INTERNATIONAL AIRPORT...
  WILLISTON...WINOOSKI...PERU...GRAND ISLE...BEEKMANTOWN...JERICHO...
  STOWE...FAIRFAX...UNDERHILL...WESTFORD...MORRISVILLE...SOUTH
  HERO...JOHNSON...EDEN AND FLETCHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4477 7254 4475 7248 4445 7253 4445 7254
      4448 7260 4445 7262 4444 7278 4445 7280
      4444 7281 4442 7358 4478 7360
TIME...MOT...LOC 1659Z 265DEG 48KT 4457 7344 

HAIL...<.75IN
WIND...60MPH
 
$$

LOCONTO
2 follow-up statements
896 
WWUS51 KBTV 181719
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
119 PM EDT MON JUL 18 2016

NYC019-031-VTC007-011-013-015-181800-
/O.CON.KBTV.SV.W.0027.000000T0000Z-160718T1800Z/
CLINTON NY-ESSEX NY-LAMOILLE VT-GRAND ISLE VT-CHITTENDEN VT-
FRANKLIN VT-
119 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN CLINTON...NORTHEASTERN ESSEX...LAMOILLE...SOUTHERN
GRAND ISLE...NORTHERN CHITTENDEN AND SOUTHWESTERN FRANKLIN
COUNTIES...

AT 118 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLCHESTER
POINT...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED TREES DOWNED IN PERU. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BURLINGTON
INTERNATIONAL AIRPORT...WILLISTON...WINOOSKI...GRAND ISLE...
JERICHO...STOWE...FAIRFAX...UNDERHILL...WESTFORD...MORRISVILLE...
SOUTH HERO...JOHNSON...EDEN...FLETCHER...WATERVILLE...HYDE PARK AND
CAMBRIDGE.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4442 7354 4477 7335 4477 7254 4475 7248
      4445 7253 4445 7254 4448 7260 4445 7262
      4444 7278 4445 7279 4445 7280 4444 7281
TIME...MOT...LOC 1718Z 265DEG 48KT 4459 7308 

HAIL...1.00IN
WIND...60MPH
 
$$

LOCONTO
412 
WWUS51 KBTV 181753
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
153 PM EDT MON JUL 18 2016

NYC019-031-VTC007-011-013-015-181803-
/O.EXP.KBTV.SV.W.0027.000000T0000Z-160718T1800Z/
CLINTON NY-ESSEX NY-LAMOILLE VT-GRAND ISLE VT-CHITTENDEN VT-
FRANKLIN VT-
153 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON...
NORTHEASTERN ESSEX...LAMOILLE...SOUTHERN GRAND ISLE...NORTHERN
CHITTENDEN AND SOUTHWESTERN FRANKLIN COUNTIES WILL EXPIRE AT 200 PM
EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHERN NEW YORK...AND NORTHEASTERN...CENTRAL AND NORTHWESTERN
VERMONT.

LAT...LON 4442 7354 4477 7335 4477 7254 4475 7248
      4445 7253 4445 7254 4448 7260 4445 7262
      4444 7278 4445 7279 4445 7280 4444 7281
TIME...MOT...LOC 1753Z 265DEG 48KT 4462 7252 

$$

LOCONTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:44 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 18, 10:44 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1044 AM EDT Mon Jul 18 2016

.SYNOPSIS...
Scattered showers and thunderstorms, some strong to severe will
develop across the area today into this evening before a cold
front brings cooler and drier weather to the region for Tuesday
into Wednesday. A return to warmer more humid weather is expected
from Thursday onward into next weekend with a renewed threat for
scattered showers and thunderstorms.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
As of 1044 AM EDT Monday...Scattered convection has already
developed across portions of Northern NY this morning. Isolated
strong storms possible this morning with more convection
developing this afternoon. Overall forecast in good shape but
bumped up POPs this morning to reflect ongoing convection. SPC MCD
update at 1316Z reinforces thinking of strong to severe storms
today.

Previous discussion...Expect some strong to locally severe this
afternoon/early evening as an approaching longwave trough and
attendant cold front make headway into the region. The combination
of decent instability (to 1500-2000 j/kg), deep layer shear,
boundary layer moisture (dewpoints already in the 60s to around
70) and broad height falls aloft all support the idea of scattered
to numerous showers and storms, some strong to severe. The general
unidirectional nature of the wind fields aloft would suggest the
potential for multi-cluster development which will likely evolve
into one or more LEWP/linear segments as activity progresses east
through the afternoon hours. Strong to locally damaging winds look
to be the main threat with large hail a somewhat lesser concern
given fairly high freezing levels above 12 kft (SEE SPC SWODY1
outlook for further discussion and current wind/hail progs). A
review of latest CAM output suggests two main threat areas: 1) A
potential line developing across central NY state into the upper
Hudson Valley and southern VT on the edge of deepest
shear/instability and within an area of steeper mid-level lapse
rates, and 2) another cluster of storms which should develop
across the far north or far southern Canada in area of greatest
instability, upper diffluence and height falls. Given these
consistent trends in the model output, there could be an area
across the Adirondacks into central VT that could be spared/missed
by this activity. Time will tell but those with
outdoor/recreational interests this afternoon should keep abreast
of the latest weather and be prepared to seek shelter should
threatening weather approach. Highs today should top out in the
lower to mid 80s with a few upper 80s possible central/south under
partial sunshine.

As we progress into this evening the southern convective line should
be clearing south and east of the region while secondary
cluster/line of storms should be ongoing across the north as frontal
boundary approaches from southern Canada. With loss of heating the
larger severe threat should wane after 900 to 1000 pm or so, but per
blended CAM output have continued threat of scattered showers/storms
through midnight to 200 am or so across the north. As frontal
boundary swings through the area later in the evening winds will
shift to west/northwesterly and begin a large-scale drying trend.
Low temperatures generally in the 50s to around 60 by daybreak
Tuesday.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY/...
As of 345 AM EDT Monday...Cold front and upper trough depart
region with surface high building into area with a comfortably
cooler/drier airmass for tue and wed. Highs will be only in lower
70s tues with just a few degs below seasonable normals for
wednesday. Dewpoints will be in the 40s with tue ngt lows in the
40s/50s across the region.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 345 AM EDT Monday...The lifting of the trough that passes
across the region mon night allows rising heights for the
remainder of the week as the central CONUS heat ridge dominates
through the period.

Our forecast area never gets into the heart of the heat ridge yet
rising heights and southwest return flow will allow temperatures to
rise 5 to 10 degrees above normal through the period with increasing
humidity late week into the weekend.

There will likely be several disturbances along the northern
periphery of the heat ridge that will bring us multiple chances
of showers and thunderstorms...the question is just timing in a
fast zonal flow.

The first chance is looking like thu ngt/fri as a shortwave in the
WNW flow around the heat ridge moves across the area. timing appears
to be more thu ngt-fri thus missing peak heating on thu yet some
steep mid-level lapse rates with an elevated mixed layer advecting
into the region thus a chance of thunder late thu in the north with
continued threat thu ngt-fri and possibly linger into fri ngt.

I've left a chance of showers/thunderstorms for sat but pops have
lowered and think this may be the dry day of the weekend with some
shortwave ridging on the heels of the departing shortwave.

However...a surface warm front with a return of humidity may bring
us another chance of showers/storms sat ngt with another cold front
and northern shortwave on sunday and more thunderstorms.

&&

.AVIATION /15Z Monday THROUGH Friday/...
Through 12z Tuesday...VFR through much of the period though with
caveats as cold front and potential strong storms affect the
region this afternoon. Cigs generally sct/bkn from 040-080 agl
range with some mainly sky conds through 15z. Scattered to
numerous showers/storms are expected to develop across eastern NY
by 16Z then progress quickly east and south through VT in the
17-21Z time frame. Brief MVFR cigs and IFR visibilities likely
with stronger convective cores. Potential for strong/locally
severe storms with large hail, strong/gusty winds and severe
turbulence. For more info see latest SWODY1 from NWS Storm
Prediction Center. Winds trending south to southwesterly and
gusty to 20 kts by late morning/afternoon before veering to
west/northwesterly and abating after 23Z into the overnight hours.

Outlook 12z Tuesday through Friday...

12Z Tue - Thu: VFR under high pressure. Overnight IFR fog
possible each night, especially at KSLK and KMPV.

00Z Fri onward...VFR, though with potential for showers/storms
and brief ifr/mvfr possible.

&&

.MARINE...
As of 345 AM EDT Monday...Those planning to boat on Lake
Champlain (or even the other smaller lakes for that matter) will
need to pay close attention to the weather throughout the day and
be prepared to return to safe harbor in the matter of just a few
minutes. Thunderstorms, some strong to perhaps locally severe,
will develop by the afternoon hours. These storms will easily be
able to produce strong wind gusts in excess of 35 knots, short-
lived higher waves, frequent lightning and perhaps large hail. A
Lake Thunderstorm Advisory is in effect for this afternoon due to
this threat. In addition, south to southwesterly winds will be
rather gusty today, frequently reaching to near 20 knots.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/KGM
SHORT TERM...SLW
LONG TERM...SLW
AVIATION...JMG
MARINE...JMG/Nash
Hazardous weather outlook, Jul 18, 11:44 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1144 AM EDT MON JUL 18 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-191545-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1144 AM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KGM

In the hours before

Special weather statement, Jul 18, 9:24 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
924 AM EDT MON JUL 18 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-181600-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
924 AM EDT MON JUL 18 2016

...STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON INTO
EARLY EVENING FOR THE NORTH COUNTRY...

STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
EARLY THIS AFTERNOON ACROSS THE NORTH COUNTRY AS A COLD FRONT
MOVES ACROSS THE REGION.

LOOK FOR STORMS TO START AS EARLY AS NOON ACROSS CENTRAL AND
SOUTHERN VERMONT AND ESSEX COUNTY NEW YORK. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN VERMONT AND
NORTHERN NEW YORK BETWEEN 3 AND 6 PM. IN BOTH SITUATIONS...STORMS
ARE EXPECTED TO BECOME STRONG TO SEVERE QUICKLY.

THE PRIMARY THUNDERSTORM HAZARD IS STRONG TO DAMAGING WINDS
CAPABLE OF BRINGING DOWN TREES AND POWERLINES. LARGE HAIL IS A
SECONDARY HAZARD. HIGH RAINFALL RATES IN THUNDERSTORMS MAY BE
CAPABLE OF ISOLATED FLASH FLOODING IF STORMS CAN MOVE OVER THE
SAME LOCATION. REMEMBER THAT ALL THUNDERSTORMS ARE CAPABLE OF
FREQUENT, DEADLY CLOUD-TO-GROUND LIGHTNING.

PEOPLE SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECAST
TODAY THROUGH OUR WEBSITE, YOUR LOCAL MEDIA OUTLETS AND NOAA
WEATHER RADIO. BE PREPARED TO TAKE THE NECESSARY ACTION IF
THREATENING WEATHER APPROACHES. THOSE WITH OUTDOOR ACTIVITIES
INCLUDING BOATERS, CAMPERS AND HIKERS SHOULD BE ESPECIALLY AWARE
AND BE PREPARED TO SEEK SAFE SHELTER OR SAFE HARBOR.

LOCONTO
Local storm report, Jul 18, 11:12 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1112 AM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HAIL             HEUVELTON               44.62N  75.41W
07/18/2016  E0.75 INCH       ST. LAWRENCE       NY   PUBLIC

&&

EVENT NUMBER BTV1600572

CM
Local storm report, Jul 18, 11:32 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1132 AM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     TSTM WND DMG     RENSSELAER FALLS        44.59N  75.32W
07/18/2016                   ST. LAWRENCE       NY   EMERGENCY MNGR

            TREES DOWN ON WIRES

&&

EVENT NUMBER BTV1600573

CM
Special weather statement, Jul 18, 11:54 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1154 AM EDT MON JUL 18 2016

NYZ029>031-087-181700-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHERN
FRANKLIN-WESTERN CLINTON-
1154 AM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...EAST
CENTRAL ST. LAWRENCE AND CENTRAL FRANKLIN COUNTIES...

AT 1152 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE
OZONIA... MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH,  DIME SIZE HAIL AND HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING IS
OCCURING WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRYANTS MILL...LAKE OZONIA...MERRILL...LYON MOUNTAIN...CLAYBURG...
CARRY FALLS RESERVOIR...DEBAR MOUNTAIN...MADAWASKA...PARISHVILLE...
HOPKINTON...STARK...SANTA CLARA...ELLENBURG MOUNTAIN...RIVERVIEW...
DUANE CENTER...CHASM FALLS...OWLS HEAD...WOLF POND...ST. REGIS FALLS
AND STANDISH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4481 7385 4455 7377 4441 7481 4467 7485
TIME...MOT...LOC 1552Z 259DEG 33KT 4457 7470

LOCONTO
Local storm report, Jul 18, 12:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1214 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     TSTM WND DMG     POTSDAM                 44.67N  74.98W
07/18/2016                   ST. LAWRENCE       NY   EMERGENCY MNGR

            TREE DOWN ON MORGAN RD

&&

EVENT NUMBER BTV1600574

CM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:55 AM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans65 min
Jul 18, 11:42 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans63 min
Jul 18, 1:02 PM EDTSevere Thunderstorm WarningBTVEssex37 min
Jul 18, 1:59 PM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington61 min
Jul 18, 2:26 PM EDTSevere Thunderstorm WarningBTVChittenden, Grand Isle64 min
Jul 18, 2:33 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Washington57 min
Jul 18, 3:15 PM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington60 min
Jul 18, 4:23 PM EDTSpecial Weather StatementBTVChittenden67 min
Jul 18, 4:30 PM EDTSpecial Weather StatementBTVFranklin, Orleans60 min
Jul 18, 4:53 PM EDTSpecial Weather StatementBTVCaledonia, Washington52 min
Jul 18, 5:50 PM EDTSpecial Weather StatementBTVOrange55 min
Jul 18, 6:13 PM EDTSevere Thunderstorm WarningBTVOrange, Washington47 min
Jul 18, 6:16 PM EDTSpecial Weather StatementBTVFranklin, Orleans59 min
Jul 18, 7:11 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, Orleans64 min
Jul 18, 7:40 PM EDTSpecial Weather StatementBTVLamoille65 min
Jul 18, 10:41 AM EDTSevere Thunderstorm WarningBTVSt. Lawrence64 min
Jul 18, 11:54 AM EDTSpecial Weather StatementBTVFranklin66 min
Jul 18, 12:16 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin59 min
Jul 18, 1:22 PM EDTSpecial Weather StatementBTVFranklin, St. Lawrence53 min
Jul 18, 2:20 PM EDTSpecial Weather StatementBTVFranklin55 min
Jul 18, 3:20 PM EDTSpecial Weather StatementBTVSt. Lawrence55 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.